Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 63, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 28, 2011, 12:56 AM CDT for 5 counties in Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2011, 12:56 AM CDT (05:56 UTC)
- Expired
- Mar 28, 2011, 1:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 47 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 1:05 AM CDT | HAIL 1 | 1 N Tupelo, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 428 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 529 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS54 KMEG 280556
SVRMEG
MSC017-057-081-095-115-280645-
/O.NEW.KMEG.SV.W.0063.110328T0556Z-110328T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 AM CDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 145 AM CDT
* AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
PONTOTOC TO 7 MILES NORTHWEST OF HOULKA TO PYLAND...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF PONTOTOC TO 13 MILES SOUTHWEST OF
PONTOTOC TO 9 MILES SOUTHWEST OF HOUSTON...AND MOVING EAST AT 60
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
FULTON...HOUSTON...OKOLONA...PONTOTOC...TUPELO...VERONA...TOMBIGBEE
STATE PARK AND TRACE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE AND DAVIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3377 8913 3408 8913 3429 8900 3447 8817
3387 8823 3380 8885 3381 8891 3380 8892
TIME...MOT...LOC 0556Z 258DEG 54KT 3435 8893 3410 8904
3385 8905
$$2 follow-up statements
061
WWUS54 KMEG 280612
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
112 AM CDT MON MAR 28 2011
MSC115-280623-
/O.CAN.KMEG.SV.W.0063.000000T0000Z-110328T0645Z/
PONTOTOC MS-
112 AM CDT MON MAR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PONTOTOC COUNTY IS
CANCELLED...
AT 113 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3390 8894 3408 8885 3408 8882 3414 8882
3430 8874 3436 8866 3447 8817 3387 8823
3380 8885 3381 8891 3380 8892
TIME...MOT...LOC 0613Z 258DEG 54KT 3440 8862 3415 8874
$$
MSC017-057-081-095-280645-
/O.CON.KMEG.SV.W.0063.000000T0000Z-110328T0645Z/
LEE MS-ITAWAMBA MS-MONROE MS-CHICKASAW MS-
112 AM CDT MON MAR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR EASTERN CHICKASAW...NORTHERN MONROE...ITAWAMBA AND SOUTHERN LEE
COUNTIES...
AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BEECH SPRINGS TO PALMETTO...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF TUPELO TO 6 MILES
SOUTHWEST OF VERONA...MOVING EAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
FULTON...GATTMAN...HATLEY...NETTLETON...OKOLONA...TUPELO...VERONA...
JACINTO...EGGVILLE...INDIAN HILLS...BEECH SPRINGS...FLOWERDALE AND
SKYLINE.
THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3390 8894 3408 8885 3408 8882 3414 8882
3430 8874 3436 8866 3447 8817 3387 8823
3380 8885 3381 8891 3380 8892
TIME...MOT...LOC 0613Z 258DEG 54KT 3440 8862 3415 8874
$$037
WWUS54 KMEG 280624
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
124 AM CDT MON MAR 28 2011
MSC017-081-280634-
/O.CAN.KMEG.SV.W.0063.000000T0000Z-110328T0645Z/
LEE MS-CHICKASAW MS-
124 AM CDT MON MAR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHICKASAW AND SOUTHERN
LEE COUNTIES IS CANCELLED...
AT 124 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3387 8823 3381 8871 3398 8871 3406 8866
3410 8853 3433 8853 3447 8817
TIME...MOT...LOC 0624Z 258DEG 54KT 3438 8828 3395 8860
$$
MSC057-095-280645-
/O.CON.KMEG.SV.W.0063.000000T0000Z-110328T0645Z/
ITAWAMBA MS-MONROE MS-
124 AM CDT MON MAR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN MONROE AND ITAWAMBA COUNTIES...
AT 124 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FAIRVIEW TO NEW
WREN...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF FULTON TO 6
MILES SOUTHEAST OF OKOLONA...MOVING EAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
FULTON...GATTMAN...HATLEY...JACINTO...EASTMAN...BOUNDS CROSSROADS...
TILDEN...ABNEY...DORSEY...CARDSVILLE...TURON...CADAMY AND CLAY.
THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3387 8823 3381 8871 3398 8871 3406 8866
3410 8853 3433 8853 3447 8817
TIME...MOT...LOC 0624Z 258DEG 54KT 3438 8828 3395 8860
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 12:01 AM CDT, 55 minutes earlier.
Area forecast discussion, Mar 28, 12:01 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1201 AM CDT MON MAR 28 2011 .UPDATE... UPDATED FOR 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 924 PM CDT SUN MAR 27 2011/ UPDATE... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE TO PUSH ACROSS THE MIDSOUTH THIS EVENING DUE TO STRONG ISENTROPIC LIFT NEAR THE 300K SURFACE. THE THUNDERSTORMS HAVE BEEN CONFINED TO MAINLY NORTHERN MISSISSIPPI AND EAST CENTRAL ARKANSAS. MANY OF THESE CELLS HAVE BEEN PRODUCING SMALL HAIL...WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS BEING REPORTED IN THE LITTLE ROCK AREA. THE SPC MESOANALYSIS PAGE INDICATES MUCAPE VALUES OF 100-500 J/KG ACROSS THE MIDSOUTH...WITH VALUES IN EXCESS OF 500 OVER ECTRL ARKANSAS...AND 1000 IN SOUTHERN ARKANSAS. THE 00Z LZK SOUNDING SHOWS CAPE BEING GENERATED FROM ABOUT THE 770 MB LEVEL...SO QUITE ELEVATED AND LARGE HAIL IS THE ONLY THREAT WITH THESE STORMS. IT REMAINS TO BE SEEN IF THE 700-1000 J/KG CAPE VALUES CAN MIGRATE INTO NORTHERN MS...BUT IF THEY DO THE LARGE HAIL THREAT WILL INCREASE. SPC SWO DY1 PLACES MUCH OF NORTHERN MS AND ECTRL AR UNDER SLIGHT RISK FOR LARGE HAIL. THIS ACTIVITY WILL DIMINISH SHORTLY AFTER MIDNIGHT AS ISENTROPIC UPGLIDE TRANSITIONS TO ISENTROPIC DOWNGLIDE. UPDATED THE GRIDS EARLIER TO MENTION SMALL HAIL AND TO BEEF UP THE THUNDER THREAT FOR THIS EVENING SO NOT ANTICIPATING ANOTHER ZONE UPDATE UNTIL AROUND MIDNIGHT. BORGHOFF && .PREV DISCUSSION... /ISSUED 400 PM CDT SUN MAR 27 2011/ DISCUSSION...20Z SURFACE ANALYSIS CONTINUES TO PLACE A QUASI- STATIONARY BOUNDARY FROM THE SOUTHEAST ATLANTIC COAST BACK THROUGH THE GULF OF MEXICO NORTHERN COAST. MEANWHILE...WATER VAPOR/UPPER AIR PROFILER TRENDS SHOW A SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL TO SLIGHTLY SOUTHWEST FLOW ALOFT MOVING ACROSS THE CENTRAL/SOUTHERN PLAINS THIS AFTERNOON. THIS IS RESULTING IN THE DEVELOPMENT OF SHOWERS WITH ELEVATED THUNDERSTORMS ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. TEMPERATURES AS OF 3 PM CDT ARE IN THE 40S AT MOST LOCATIONS. PRECIPITATION POTENTIAL TONIGHT AND SEVERE THUNDERSTORM POTENTIAL FOR TUESDAY AND TUESDAY NIGHT ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST PACKAGE. SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...AS MENTIONED ABOVE A SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL TO SLIGHTLY SOUTHWEST FLOW ALOFT WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY TONIGHT. STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES ALONG WITH 315-320K SURFACES INDICATING INCREASING ISENTROPIC ASCENT JUSTIFY CATEGORICAL POPS ACROSS MUCH OF THE FORECAST AREA TONIGHT. SHORT TERM MODELS AND MODEL SOUNDINGS SUGGEST SOME ELEVATED INSTABILITY WILL BE PRESENT TO PRODUCE SOME ISOLATED THUNDERSTORMS ALONG AND SOUTH OF I-40 TONIGHT AND ADDED ISOLATED THUNDER TO THESE AREAS. HIGHEST RAINFALL AMOUNTS WILL BE ALONG/SOUTH OF I-40 TONIGHT. THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE LOWER MISSISSIPPI VALLEY BY MONDAY MORNING. THIS WILL BRING RAIN FREE WEATHER BACK TO THE MID SOUTH FOR MONDAY. CHANCES FOR SHOWERS WILL RETURN FOR TUESDAY AS THE FRONT ALONG THE GULF COAST MOVES BACK NORTH AS A WARM FRONT ACROSS PORTIONS OF THE MID SOUTH TUESDAY AND AN AREA OF LOW PRESSURE AND TRAILING COLD FRONT MOVE THROUGH THE MID SOUTH TUESDAY NIGHT. MODEST 500 MB HEIGHT FALLS...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES...FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT REGION OF AN 100 KT 300 MB UPPER LEVEL JET...MOST UNSTABLE CAPE VALUES AVERAGING BETWEEN 1100-1300 J/KG ALL SUGGEST AN INCREASING POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID SOUTH LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. MODELS INDICATE FAVORABLE SHEAR WILL BE PRESENT TO PRODUCE MINI-SUPERCELLULAR TYPE TORNADOES. HOWEVER...SEVERAL QUESTIONS STILL REMAIN ON THE QUALITY OF THE LOW LEVEL THERMAL PROFILE. AT THIS TIME THE AREA UNDER THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE SOUTH OF I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. WILL MENTION LARGE HAIL AND DAMAGING WINDS IN THE HAZARDOUS WEATHER OUTLOOK BASED ON THESE LATEST MODEL TRENDS. LATER SHIFTS WILL CONTINUE TO ASSESS THE SEVERE WEATHER POTENTIAL AND THREATS AS THIS POSSIBLE EVENT DRAWS CLOSER. STAY TUNED... LONG TERM...(WEDNESDAY THROUGH SUNDAY)...12Z GFS/ECMWF LONG RANGE MODELS IN BETTER AGREEMENT THAN THE PAST FEW DAYS WITH THE OVERALL SYNOPTIC PATTERN ACROSS THE EASTERN UNITED STATES AS THE AREA OF LOW PRESSURE DEPARTS THE LOWER MISSISSIPPI VALLEY WEDNESDAY AND AN UPPER LEVEL TROUGH AXIS MOVES THROUGH THE REGION THURSDAY AND FRIDAY. AS A RESULT...RAIN CHANCES WILL GRADUALLY COME TO AN END WEDNESDAY AND RETURN FOR THURSDAY AND FRIDAY. HIGH PRESSURE EXPECTED TO RETURN FOR NEXT WEEKEND. CJC && .AVIATION... 06Z TAF CYCLE SHOWERS AND THUNDERSTORMS ARE GRADUALLY DIMINISHING FROM WEST TO EAST ACROSS THE MIDSOUTH LATE THIS EVENING. RAIN SHOULD TAPER OFF AT KMEM BY 06Z...KMKL BY 07Z...AND KTUP AROUND 08-09Z. THEREAFTER...IFR CIGS WILL PUSH ACROSS ALL TAF SITES LATE TONIGHT AND MONDAY MORNING BEFORE CIGS RISE WITH DAYTIME HEATING. CLOUDS WILL BEGIN TO BREAK UP LATE MONDAY AFTERNOON WITH CLEARING SKIES MONDAY EVENING. WINDS WILL BE NORTHEASTERLY THROUGH THE PERIOD BETWEEN 6 AND 11 KTS. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 38 60 42 62 / 100 10 10 50 MKL 36 59 37 60 / 100 10 10 50 JBR 35 56 39 52 / 100 10 10 60 TUP 42 63 43 69 / 100 10 10 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 27, 9:11 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 911 PM CDT SUN MAR 27 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 911 PM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM FORREST CITY ARKANSAS TO BOONEVILLE MISSISSIPPI. LARGE HAIL IS THE PRIMARY THREAT WITH SCATTERED THUNDERSTORMS THROUGH EARLY TONIGHT. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR FLOODING AT OSCEOLA ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREAS SOUTH OF I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT AS AN AREA OF LOW PRESSURE MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT BECOME SEVERE. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED TONIGHT IN EAST CENTRAL ARKANSAS AND NORTHERN MISSISSIPPI. BORGHOFF
In the hours before
Local storm report, Mar 27, 11:35 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 PM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL TISHOMINGO 34.64N 88.23W
03/27/2011 E1.00 INCH TISHOMINGO MS LAW ENFORCEMENT
&&
BORGHOFFLocal storm report, Mar 27, 11:46 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 PM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM HAIL TUPELO 34.26N 88.73W
03/27/2011 M1.25 INCH LEE MS TRAINED SPOTTER
&&
BORGHOFFSpecial weather statement, Mar 27, 11:58 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1158 PM CDT SUN MAR 27 2011
MSZ023-280530-
CHICKASAW MS-
1158 PM CDT SUN MAR 27 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 AM CDT FOR...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER PYLAND AT 1158 PM CDT...MOVING EAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CHICKASAW COUNTY...INCLUDING LOCATIONS NEAR HOUSTON AND
OKOLONA...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3381 8914 3382 8913 3398 8913 3408 8879
3408 8872 3381 8871 3381 8891 3379 8892
3378 8914
TIME...MOT...LOC 0458Z 254DEG 54KT 3390 8903Special weather statement, Mar 28, 12:24 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 AM CDT MON MAR 28 2011
MSZ015>017-024-280615-
LEE MS-ITAWAMBA MS-PONTOTOC MS-MONROE MS-
1224 AM CDT MON MAR 28 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 AM CDT FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER WAS
LOCATED FROM 4 MILES SOUTHEAST OF TROY TO 3 MILES SOUTH OF NEW WREN
AT 1225 AM CDT...MOVING SOUTHEAST AT 65 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...LEE...MONROE AND PONTOTOC COUNTIES...INCLUDING
LOCATIONS NEAR AMORY...FULTON...TOMBIGBEE STATE PARK...TUPELO AND
VERONA...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3392 8822 3391 8871 3408 8872 3421 8899
3438 8858 3447 8816
TIME...MOT...LOC 0525Z 297DEG 55KT 3411 8882 3392 8860Local storm report, Mar 28, 12:26 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 AM CDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL FULTON 34.26N 88.40W
03/28/2011 E0.50 INCH ITAWAMBA MS LAW ENFORCEMENT
&&
BORGHOFFSpecial weather statement, Mar 28, 12:26 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 AM CDT MON MAR 28 2011
MSZ013-015-016-021>023-280615-
LAFAYETTE MS-LEE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-
1226 AM CDT MON MAR 28 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 AM CDT FOR...
NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES EAST OF WATER VALLEY AT 1226 AM CDT...MOVING EAST AT 65 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...CHICKASAW...LAFAYETTE...LEE...PONTOTOC AND
YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR PONTOTOC...TRACE STATE
PARK AND WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE.
&&
LAT...LON 3389 8980 3425 8960 3437 8885 3437 8882
3402 8879
TIME...MOT...LOC 0526Z 267DEG 56KT 3415 8951The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:02 PM CDT | Special Weather Statement | MEG | Union | 28 min |
| Mar 27, 7:39 PM CDT | Special Weather Statement | MEG | Yalobusha | 21 min |
| Mar 27, 7:49 PM CDT | Special Weather Statement | MEG | Tunica | 26 min |
| Mar 27, 8:18 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 42 min |
| Mar 27, 8:31 PM CDT | Special Weather Statement | MEG | Monroe | 44 min |
| Mar 27, 8:50 PM CDT | Special Weather Statement | MEG | Quitman | 25 min |
| Mar 27, 9:12 PM CDT | Special Weather Statement | MEG | Tate | 33 min |
| Mar 27, 9:17 PM CDT | Special Weather Statement | MEG | Monroe | 43 min |
| Mar 27, 9:26 PM CDT | Special Weather Statement | MEG | Panola | 19 min |
| Mar 27, 9:42 PM CDT | Special Weather Statement | MEG | Benton, Marshall | 48 min |
| Mar 27, 9:50 PM CDT | Special Weather Statement | MEG | DeSoto | 40 min |
| Mar 27, 10:17 PM CDT | Special Weather Statement | MEG | Prentiss, Union | 28 min |
| Mar 27, 10:17 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 58 min |
| Mar 27, 10:23 PM CDT | Special Weather Statement | MEG | Panola | 52 min |
| Mar 27, 10:41 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 49 min |
| Mar 27, 10:44 PM CDT | Special Weather Statement | MEG | Calhoun | 46 min |
| Mar 27, 11:02 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc, Union | 43 min |
| Mar 27, 11:07 PM CDT | Special Weather Statement | MEG | Panola, Quitman | 23 min |
| Mar 27, 11:09 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 51 min |
| Mar 27, 11:17 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 13 min |
| Mar 27, 11:18 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tippah, Union | 42 min |
| Mar 27, 11:27 PM CDT | Special Weather Statement | MEG | Coahoma, Quitman | 33 min |
| Mar 27, 11:42 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe, Prentiss, Tishomingo | 48 min |
| Mar 27, 11:49 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 41 min |
| Mar 27, 11:58 PM CDT | Special Weather Statement | MEG | Chickasaw | 32 min |
| Mar 28, 12:24 AM CDT | Special Weather Statement | MEG | Itawamba, Lee | 51 min |
| Mar 28, 12:26 AM CDT | Special Weather Statement | MEG | Pontotoc, Yalobusha | 49 min |
| Mar 28, 1:38 AM CDT | Special Weather Statement | MEG | Chickasaw, Monroe | 52 min |
| Mar 28, 2:02 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 43 min |
| Mar 28, 10:24 AM CDT | River Flood Warning | MEG | Monroe | 56 hr |
| Mar 28, 10:29 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 25 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.